Alert archive / Montana / High Wind Watches in 2012
High Wind Watch 42, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Dec 10, 2012, 1:18 PM MST. It took effect at Dec 11, 2012, 4:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 10, 2012, 1:18 PM MST (20:18 UTC)
- In effect from
- Dec 11, 2012, 4:00 AM MST
- Expired
- Dec 10, 2012, 8:46 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
139 WWUS75 KTFX 102018 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 118 PM MST MON DEC 10 2012 MTZ009-048-110500- /O.NEW.KTFX.HW.A.0042.121211T1100Z-121212T0400Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 118 PM MST MON DEC 10 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING. * TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP OVER THE ROCKY MOUNTAIN FRONT LATE TONIGHT THROUGH TUESDAY EVENING. THE STRONG WINDS COULD CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH WILL BE POSSIBLE. * OTHER IMPACTS: AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES AT TIMES IN OPEN AREAS...AND THROUGH MARIAS PASS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING AND MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HIGHLIGHT PLEASE VISIT: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
633 WWUS75 KTFX 110346 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 846 PM MST MON DEC 10 2012 MTZ009-048-111400- /O.UPG.KTFX.HW.A.0042.121211T1100Z-121212T0400Z/ /O.NEW.KTFX.HW.W.0049.121211T1100Z-121212T0400Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 846 PM MST MON DEC 10 2012 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 9 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 PM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP OVER THE ROCKY MOUNTAIN FRONT LATE TONIGHT AND CONTINUE THROUGH TUESDAY EVENING. THE STRONG WINDS COULD CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 65 MPH ARE EXPECTED. * OTHER IMPACTS: AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES AT TIMES IN OPEN AREAS...AND THROUGH MARIAS PASS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HIGHLIGHT PLEASE VISIT: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Dec 10, 10:38 AM MST, 2 hours 40 minutes earlier.
Area forecast discussion, Dec 10, 10:38 AM MST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...CORRECTED AVIATION SECTION NATIONAL WEATHER SERVICE GREAT FALLS MT 1038 AM MST Mon Dec 10 2012 .UPDATE... TODAY...AN UPPER LEVEL HIGH PRESSURE RIDGE WILL BUILD TODAY AND THE AIRMASS WILL GENERALLY REMAIN DRY. WEST WINDS WILL CONTINUE TO CAUSE SOME LIGHT SNOW OVER THE NORTHERN ROCKIES AND SNOW SHOWERS WILL ALSO CONTINUE AT TIMES ACROSS SOUTHWEST MONTANA. UPDATED TO CANCEL THE WINTER WEATHER ADVISORY, LOWER POPS AND WX, AND ALSO FRESHENED FIRST PERIOD WINDS. ZELZER && .AVIATION... UPDATED 1150Z. An upper level high pressure ridge will build today and the airmass will generally remain dry. West winds will continue to cause some light snow over the Northern Rockies and snow showers will also continue at times across Southwest Montana. Winds aloft will strengthen Tuesday morning and very strong and gusty surface winds will develop across the Northern Rockies and adjacent plains. Local IFR/MVFR conds are expected across the Northern Rockies as well as extreme Southwest Montana, especially KWYS. Elsewhere, VFR conds are expected through the next 24 hours. && .PREV DISCUSSION... /ISSUED 450 AM MST Mon Dec 10 2012/ MONDAY THROUGH WEDNESDAY...Relatively quiet weather in store for the short term period. Will allow the high wind warning to expire this morning...will also allow for the winter weather advisory for blowing and drifting snow to continue for the time being. Sparse observations received overnight had no mention of reduced visibilities...however these locations were not located in areas that would experience the worst of the impacts. Wind speeds remain elevated along the Rocky Mountain Front and would be cable of producing reduced visibilities due to blowing and drifting snow. Winds will generally relax throughout the day as the northwest flow aloft slowly transitions into a more zonal flow pattern under the influence of a ridge centered over Southern California. During this time frame scattered snow showers may move through the area especially over Southwest Montana. These showers should diminish through Tuesday as well. By Wednesday energy being ejected from a deepening low off the California Coast will move across the area and could deposit more snow over the mountains...while the valleys and plains continue to remain relatively dry. Temperatures will remain slightly milder than seasonal values across the area with Tuesday still expected to be the warmest day in the work week. Suk WEDNESDAY NIGHT THROUGH MONDAY...Medium range models start the period in general agreement and have identified the overall pattern as the Great Basin Low. This involves a split upper trof extending from central Canada to central California with most of the energy associated with the southern branch of the trof. The northern branch has enough instability and lift associated with it to produce isolated light snow over the area Wednesday night. Scattered snow will develop over the higher terrain of Southwest Montana which lies under a diffluent flow pattern aloft. A westerly flow aloft develops on Thursday as the northern branch moves east and away from the area. The mountains of Southwest Montana will continue to see isolated snow on Thursday. The models diverge on Friday as the GFS develops a weak upper ridge over the area while the European moves another upper trof to central Montana. The GFS looks a bit more realistic and have gone with its drier solution. Model uncertainty continues for Saturday and Sunday though a more westerly flow aloft appears likely and continued generally dry conditions. The models bring shortwave energy across the continental divide on Monday with isolated snow developing. Temperatures will be near seasonal averages through the period. && .PRELIMINARY POINT TEMPS/POPS... GTF 36 27 44 28 / 20 20 10 10 CTB 33 21 40 22 / 10 20 10 20 HLN 33 22 41 25 / 40 30 20 20 BZN 29 16 37 22 / 60 20 20 20 WEY 22 14 26 19 / 80 40 40 30 DLN 32 20 36 25 / 30 20 20 20 HVR 30 16 37 21 / 20 20 10 10 LWT 31 20 40 24 / 60 20 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && weather.gov/greatfalls
Hazardous weather outlook, Dec 10, 10:01 AM MST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 1001 AM MST MON DEC 10 2012 MTZ008>015-044>055-111715- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 1001 AM MST MON DEC 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
High Wind Watches in Montana, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.